Team Leaders
Team Stream
Filter Stream:
Go

Team Stats
Total SparkPoints:
574,903
Total Fitness Minutes:
342,491
Apr 2014 SparkPoints:
11,588
Apr 2014 Minutes:
5,671
See Team Leaderboards
See Category Leaderboards


Advertisement -- Learn more about ads on this site.
 

team21344forum


  Team Forum
ALL ABOUT GOUT

A Guide to Posting in Your SparkTeam Forum

  FORUM:   General Team Discussion Forum
TOPIC:   Allopurinol.. shortness of breath?? 


Search
Reply Create A New Topic Subscribe to this Discussion
Advertisement -- Learn more about ads on this site.
Author: Message: Sorting Last Post on Top


RUSSELL_40
RUSSELL_40's Photo Posts: 16,219
3/8/12 3:44 P

RUSSELL_40's SparkPage
Send Private Message
Reply
I had it narrowed down to Allopurinol, and too much potassium. My doctor allowed me to reduce my potassium to its former level, and no it didn't cause much of an issue this morning. My allopurinol though I am going to take by itself this afternoon, and see if it causes a reaction. If it does, I will talk more to my doctor, and try to get off the meds eventually.

I did google, but it never said yes, it did.. most of it was people asking if it did, or saying maybe.

Russell - current BMI 28.6
197 - bmi 30 - done
164 - bmi-25


 current weight: 181.0 
 
361
311.75
262.5
213.25
164


BOSS61
BOSS61's Photo SparkPoints: (13,526)
Fitness Minutes: (9,623)
Posts: 3,470
3/7/12 6:48 P

BOSS61's SparkPage
Send Private Message
Reply
Russell, if yu Google "Allopurinol shortness of breath" there are a ton of hits, which (in their gross aggregate, to me) suggests but not prove some linkage. I'd ask the Doc - as shortness of breath can mean a host of scary things. Get them ruled out... hope this helps.

Edited by: BOSS61 at: 3/7/2012 (18:49)
"Some day we will look back on this, and it will all seem funny" - Bruce Springsteen (The real BOSS, as opposed to me.)





 Pounds lost: 34.1 
 
0
30.75
61.5
92.25
123


RUSSELL_40
RUSSELL_40's Photo Posts: 16,219
3/7/12 6:39 P

RUSSELL_40's SparkPage
Send Private Message
Reply
I started having shorteness of breath when I took my pills a week ago, so I started taking my pills one at a time to see if they caused it. I have problems with Allopurinol, and potassium pills. I recently doubled my potassium, and my doctor cut it back down to 1 pill, so hopefully this takes care of the problem with potassium.

However when I took the Allopurinol, I also had shortness of breath for about 45 minutes 3 days in a row.

None of the other pills cause a problem. I have been taking them for 10 years. The potassium was only doubled recently, and has been lowered as I said.

I am wondering if anyone has had an issue with shortness of breath from the Allopurinol, if they take it for gout. I take 300 mg, and have not had an issue. No problem from December-February. Now I wake up , go walk an hour at gym, come home, have breakfast, and take just the Allopurinol, and 10 minutes later, I am wheezing a bit. Not dangerously short of breath, just uncomfortable. If I skip the Allopurinol, I am fine.

Russell - current BMI 28.6
197 - bmi 30 - done
164 - bmi-25


 current weight: 181.0 
 
361
311.75
262.5
213.25
164


 
Page: 1 of (1)  
   
Report Innappropriate Post

Other ALL ABOUT GOUT General Team Discussion Forum Posts


Thread URL: http://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=0x21344x46959737

Review our Community Guidelines